Saturday, January 16, 2021

Comments by justajem

Showing 7 of 7 comments.

  • Have you been to any of the online support groups like benzo buddies? I don’t want to give any medical advice because I’m not a doctor. But I can tell you that it will pass. Also something very important to remember is a lot of our withdrawal symptoms are exacerbated by our fear of withdrawal. When I ruminated on my symptoms they remained and got much worse. Try to think back to your success and focus on that and know that you will get through this too!

  • I was trying to find a way to respond to you privately but could not find and email address so I am posting again in regards to the heart palpitations/pvcs. I wanted to share more about my experience with them. As I said in a previous post they started about five months out. I was actually feeling very good when they started. It seemed very random. They could not pick them up on ekgs so I eventually ended up on holter monitors. I am on a 30 day one right now as a matter of fact.

    This is what I have found. Any hint of anxiety sets them off. It as if my central nervous system is “Ultra” sensitive. Any of the issues before getting on Benzos is heightened with protracted withdrawal. Basically everything I was running from on the drug is back with a vengeance. Also, if I focus on the pvc’s they come on strong. It as if I am powering them at times. Food… again everything is so sensitive. Spicy foods, alcohol are big no no’s. Pizza is the worst. I did not have any pvc’s for three days. I over indulged on pizza and the next morning my pvc’s were out of control. If I eat too much it also triggers them. I have to eat small meals. It feels like trapped gas is the cause. I also believe in the vagus nerve theory. That is gets sensitive and causes the heart issues. Maybe the benzo suppressed this nerve and coming off it has thrown it totally off? There has to be a connection.

    For awhile Zantac helped me. If I took one in the morning the PVC’s would subside. I have noticed it does not work as much, but it still does on occasion. Also, tums. The strangest thing is my GI found no irritation or excessive acid.

    Lastly, I have severe muscle tension. Especially in my upper back and neck. I have read others accounts that the vagus nerve (Which effects the heart) can get irritated from muscle tension and some have found massage, chiropractic adjustments and physical therapy helpful.

    I really wish I knew why this was happening. We may never get a definitive reason.

  • I can really identify with this and your symptoms I am a year out (With one minor set back in July where I had to reinstate on a small dose for a couple weeks, that messed me up.) Getting off Benzos has been one of my greatest battles. What remains? Extreme noise sensitivity- mainly when falling asleep. I have to have cotton in my ears. Hypnic jerks mainly when falling asleep. (I took Klonopin at night for the most part so that is when I struggle the most.) I get muscle spasms and twitches, however they have subsided quite a bit.

    The worst symptom is by far heart palpitations. I had a complete cardio work up and told me “We found nothing wrong.” I have been on a 30 heart monitor which is picking up PVC’s but I am told they are benign. I am sorry but they still scare me! These pvc’s started five months out. They are very much related to digestion. I went in and had an endoscopy and was told there was nothing significant that would cause pvc’s. I am at my wits end. I know if I went back on benzos they would subside but I want more than anything to work through this.

    I wish I would have learned techniques to deal with my panic disorder that did not involve drugs. I was too young when I went on them and just oblivious to what it was doing to my body. mind and spirit.

    I cringe when anyone tells me they are on a benzo. I cringe at the amount of people that are and have no clue what it is doing to them. Even small amounts.

    I guess all we do is keep fighting…. thanks for sharing. It helps to know I am not alone in this struggle.

  • HI Matt,

    I have been following your story for a few months now. I have been in recovery from long term Benzo use. I had almost a year home free and started having heart pvc’s. I had three doctors convince me I needed to re-instate so in July I did- I took 8 pills over a 3 week period and wanted out for good. You hit the nail on the head with this article.

    I have tried to explain how my central nervous system is fighting so hard to win this battle- to overcome. Everything seems on hyper drive. I am sensitive to caffeine, sugar, food, adrenaline and even sex. I have struggled with horrific brain zaps, muscle twitches, weird head/facial tension, panic attacks, hypnic jerks and more. I have had countless doctors tell me there is no way I could still be going through Klonopin withdrawal and get zero support from the medical community. They are convinced I am having panic attacks NOT withdrawal. I call bullshit.

    I was doing good for awhile and went in for an endoscopy. The anesthesia they used affects the gaba in the same way that benzos do. I told the doctor and they administered it anyway. I ended up in a withdrawal state all over again and they said it was “A panic attack.” It is articles like yours that validate what so many of us are going through. The medical community all to easily medicates us but abandoned us when we want to live a life free of psych meds.

    I guess we can’t get too comfortable. Thanks for being so open and honest. It helps us all.